Why is progesterone making me feel worse????

by Joy R.
(Alaska, USA)

I am 5 months post partum and have been having issues again with depression. It seemed hormonal so I got my hormones tested. My progesterone is less than 0.1 ng/ml, which is apparently similar to post-menopause (yay me). Doctors however don't know if it's a normal level during lactation. I tried supplementing with Emerita Pro-Gest, at the recommended 20mg a day, which gave me about a day and a half of feeling better, then feeling much worse with fits of rage mixed with depression. Needless to say I stopped. Then I read here that supplementing with too low of a dose can make it worse. Great news, maybe I just need to up it! So I apply 100mg a day. Day 1 was good! Day 2, back to fits of rage. Why???? The whole tube costs $30 for a total of 450 mg of USP progesterone. I can't be using $30 a day of this stuff.

Comments for Why is progesterone making me feel worse????

Click here to add your own comments

May 08, 2016
Why is progesterone making me feel worse???
by: Joy

Hi Joy

Great name!

Why is progesterone making you feel worse? Because you have not been advised on how to use it correctly, that's why! It appears you have PND, which does require high amounts of progesterone. I suggest you start with 200mg/day of the correct progesterone cream. Increase this if no relief is found. Dr Dalton would use 800mg/day for her PND patients, while those with post natal psychosis would receive 2400mg/day. Please be aware of Estrogen Dominance symptoms if you have not read up on this already. It is essential to make progesterone the dominant hormone.

ProGest’s recommended amount is definitely not going to help you, in fact it will make matters worse which is exactly what happened to you. ProGest needs to be double in the amount, otherwise you are wasting your time and money. Natpro is due to come back in stock towards the end of this month, perhaps you could hold out until that happens. But please do not waste what you have, use it but double the amount, remembering that you need to use a lot more for your symptoms. The How to use Progesterone Cream page will help you to understand how to use progesterone correctly and what is needed.

Do you know what your Vitamin D3 level is? A deficiency reduces the benefits of progesterone and is connected to every single functioning cell in our bodies. Please do not forget that Magnesium is needed as an important co-factor.

Please read these pages:

How to use Progesterone Cream - http://www.progesteronetherapy.com/how-to-use-progesterone-cream
Estrogen Dominance - http://www.progesteronetherapy.com/estrogen-dominance
Vitamin D3 - http://www.progesterone-info.com/benefits-of-vitamin-d
Magnesium - http://www.progesterone-info.com/magnesium.html
Pregnancy and Depression - http://www.progesteronetherapy.com/progesterone-and-conception.html#axzz47wnxnbwt

May 09, 2016
In response
by: Joy

I did use it at 4 times the amount recommended, and still had the same negative effect, 100mg/day. But the amount you're recommending would still be about $30 every two days. Maybe I'll see if I can get my doc to prescribe it instead. She did mention that possibility.

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 7,500 pages on this site...